MAUDE Adverse Event Report: COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G55243
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the sheath of a zenith flex with spiral-z technology aaa endovascular graft iliac leg was leaking between the hub and hemostatic turn assembly during an evar procedure.No adverse effects to the patient have been reported.Additional information regarding the event has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received on 27feb2021.There were no issues with the completion of the procedure.The leaking sheath was exchanged for a short sheath after the device was deployed.The case went smoothly and there were no adverse effects to the patient.The delivery system was flushed with approximately 20cc of heparinized saline and there was no leakage noted during flushing.The leak started as soon as the grey positioner was removed.The device was found to be leaking with the valve in both the open and closed positions.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Correction: the summary report designation is incorrect; the report is not a summary report.Investigation - evaluation: cook became aware of an incident where during a procedure, a zenith flex with spiral-z technology aaa endovascular graft iliac leg (rpn: zsle-20-90-zt, lot: 9981229xx) was leaking.The issue was reported by a physician at aurora bay care in green bay, wi.The case went smoothly and there were no adverse effects to the patient.A review of documentation including the complaint history, device history record (dhr), drawing, instructions for use (ifu), manufacturing instructions (mi), quality control, and specifications, as well as a visual inspection of the returned device, was conducted during the investigation.One used aaa device was received for evaluation.Upon visual inspection, the captor valve was noted to be full of bloody liquid.Upon removal of the liquid, a leak test was performed and found that a small amount of leakage occurred between the valve control and body of the captor.Cook has concluded that the device was manufactured to specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the design history file (dhf) showed that this device is both safe and effective for its intended use.A review of the dhrs for the reported complaint device lot (9981229xx) and the related delivery subassembly lot revealed no recorded non-conformances.A database search did not identify any other events associated with the reported device lot.It should be noted that zsle devices are distributed via one-device lots.As there are adequate inspection activities in place, objective evidence that the dhr was fully executed, no related non-conformances, and no other lot-related complaints received from the field, cook has concluded that there is no evidence that non-conforming product exists either in house or in the field.Cook also reviewed product labeling.The product instructions for use (ifu) (t_zaaasz_rev4) states the following in consideration of the reported failure mode: "9 how supplied -- the product is sterile if the package is unopened and undamaged.Inspect the device and packaging to verify that no damage has occurred as result of shipping.Do not use this device if damage has occurred or if the sterilization barrier has been damaged or broken.If damage has occurred, do not use the product and return to cook.10.2 inspection prior to use -- inspect the device and packaging to verify that no damage has occurred as a result of shipping.Do not use this device if damage has occurred or if the sterilization barrier has been damaged or broken.If damage has occurred, do not use the product and return to cook.11.1 zenith spiral-z aaa iliac leg system -- 11.1.1 contralateral iliac leg preparation/flush a.If applicable, remove gray-hubbed inner stylet (from the inner cannula) and dilator tip protector (from the dilator tip).Remove peel-away sheath from back of the hemostatic valve.(fig.3) elevate distal tip of system and flush through the stopcock on the hemostatic valve until fluid emerges from the flushing groove near the tip of the introducer sheath.(fig.4) continue to inject a full 20 cc of flushing solution through the device.Discontinue injection and close stopcock on the connecting tube." based on the information provided, inspection of the returned device, and the results of the investigation, a root cause for this event was traced to component failure of the introducer's captor valve.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description

Brand Name
ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11392849
Report Number1820334-2021-00863
Device Sequence Number19647382
Product Code MIH
UDI-Device Identifier10827002552439
UDI-Public(01)10827002552439(17)220903(10)9981229XX
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/03/2022
Device Model NumberG55243
Device Catalogue NumberZSLE-20-90-ZT
Device Lot Number9981229XX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2021
Initial Date Received by Manufacturer 02/18/2021
Supplement Date Received by Manufacturer02/27/2021
04/01/2021
06/02/2021
Initial Report FDA Received Date03/01/2021
Supplement Report FDA Received Date03/08/2021
04/14/2021
06/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1